Pharmaceutical company AvKARE announced a voluntarily recall on Monday for two lots of 100 mg pills, after a mix-up of pills used to treat erectile dysfunction and depression occurred.
According to a press release, the company is recalling one lot of Sildenafil 100 mg tablets and one lot of Trazodone 100mg tablets.
“These products have been recalled due to a product mix-up of the listed two separate products inadvertently packaged together during bottling at a 3rd party facility,” the press release stated.
Sildenafil, the active ingredient in Viagra, is used to treat erectile dysfunction, while “Trazodone hydrochloride is indicated for the treatment of major depressive disorder.”
The recall notice noted that unintentional consumption of Sildenafil could cause “serious health risks to consumers with underlying medical issue.” After consuming Sildenafil, the drug could interact with nitrates found in other prescription drugs, “such as nitroglycerin,” which would lower blood pressure to hazardous levels.
“Consumers with diabetes, high blood pressure, or heart disease often take nitrates,” the recall notice said.
Meanwhile, according to the company, unintended consumption of Tradzodone, an antidepressant, could cause dangerous side effects such as somnolence/sedation, dizziness, constipation, and blurred vision.
“These adverse events may be more concerning in elderly patients due to a subsequent increased risk for falls and driving impairment,” the company said.
AvKARE also said it has not received any reports of adverse health situations related to this current recall.
The recalled bottles of Sildenafil are 100-count bottles from Lot 36884, with an expiration date of March 2022; the recalled bottles of Trazodone are packaged in 1,000-count bottles from Lot 36783, which expires in June 2022. Both lots were initially distributed to AvKARE’s distributers and wholesalers, and then nationwide, according to the recall notice.
The company has notified its distributors and customers of the voluntarily recall and is ordering for a return of both lots in full. The recall notice stated that distributors with the recalled product should contact the company’s customer service department via phone or email.
Additionally, the notice directed customers to contact their physician or healthcare provider if they have experienced any problems with the recalled product, adding: “Adverse reactions or quality problems experienced with the use of this product may be reported to the FDA’s MedWatch Adverse Event Reporting program either online, by regular mail or by fax.”
Newsweek reached out to the Food and Drug Administration (FDA) and AvKARE for comment, but did not receive a response in time for publication.